Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 3, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 5, 2006, 3:36 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 6, 2006, 7:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2006, 3:36 PM CDT (20:36 UTC)
- In effect from
- Apr 6, 2006, 7:00 AM CDT
- Expired
- Apr 6, 2006, 9:07 PM CDT
- In force
- 14 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 052036 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 336 PM CDT WED APR 5 2006 ...WINDY CONDITIONS TO RETURN TO THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY... .AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE REGION DURING THE DAY THURSDAY. AS THE STORM SYSTEM MOVES EAST...A STRONG SURFACE LOW PRESSURE CENTER WILL DEVELOP ACROSS THE CENTRAL PLAINS. THIS WILL HELP TIGHTEN THE PRESSURE GRADIENT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. AS THE PRESSURE GRADIENT TIGHTENS...WIND SPEEDS WILL INCREASE FROM THE WEST WITH SUSTAINED SPEEDS OF 35 MPH WITH GUSTS TO NEAR 50 MPH. WIND SPEEDS WILL SLOWLY DIMINISH AFTER SUNSET THURSDAY AS THE STORM SYSTEM MOVES AWAY FROM THE REGION...BUT WILL REMAIN BREEZY WITH SPEEDS IN THE 15 TO 25 MPH RANGE. OKZ001>003-TXZ001>020-060445- /O.NEW.KAMA.WI.Y.0003.060406T1200Z-060407T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 336 PM CDT WED APR 5 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 9 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 9 PM CDT THURSDAY. A STRONG STORM SYSTEM WILL MOVE ACROSS THE ROCKIES INTO THE CENTRAL PLAINS DURING THE DAY THURSDAY. AS THIS STORM SYSTEM MOVES EAST...A STRONG LOW PRESSURE CENTER AT THE SURFACE WILL DEVELOP AS WELL AND HELP TO INCREASE THE PRESSURE GRADIENT AT THE SURFACE. AS THIS GRADIENT TIGHTENS THURSDAY...SURFACE WINDS WILL INCREASE OUT OF THE WEST WITH GUSTS TO 50 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON ROADS ORIENTED NORTH SOUTH. USE EXTRA CAUTION. PERSONS IN THE EASTERN TEXAS PANHANDLE EAST OF AREAS BURNED BY THE RECENT WILDFIRES SHOULD ALSO BE PREPARED FOR LOW VISIBILITIES AS THE WIND PICKS UP DUST AND ASH FROM THE BURN SCARS. VISIBILITIES COULD DROP BELOW ONE MILE AT TIMES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ JORDAN
5 follow-up statements
000 WWUS74 KAMA 060454 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1154 PM CDT WED APR 5 2006 ...WINDY CONDITIONS TO RETURN TO THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY... .A STRONG SURFACE LOW PRESSURE CENTER WILL DEEPEN RAPIDLY ACROSS THE CENTRAL PLAINS IN RESPONSE TO THE APPROACH OF A STRONG UPPER LEVEL SYSTEM. AS THE PRESSURE GRADIENT TIGHTENS...WIND SPEEDS WILL INCREASE FROM THE WEST WITH SUSTAINED SPEEDS OF 35 MPH...POSSIBLY HIGHER...WITH GUSTS OVER 50 MPH. OKZ001>003-TXZ001>020-061300- /O.CON.KAMA.WI.Y.0003.060406T1200Z-060407T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1154 PM CDT WED APR 5 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 9 PM CDT THURSDAY... A STRONG STORM SYSTEM WILL MOVE ACROSS THE ROCKIES INTO THE CENTRAL PLAINS DURING THE DAY THURSDAY. A SURFACE LOW PRESSURE CENTER WILL DEEPEN RAPIDLY IN RESPONSE...HELPING TO INCREASE THE PRESSURE GRADIENT AT THE SURFACE. AS THIS GRADIENT TIGHTENS THURSDAY...SURFACE WINDS WILL INCREASE OUT OF THE WEST...POSSIBLY HIGHER THAN 35 MPH...WITH GUSTS OVER 50 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON ROADS ORIENTED NORTH TO SOUTH. USE EXTRA CAUTION. PERSONS IN THE EASTERN TEXAS PANHANDLE EAST OF AREAS BURNED BY THE RECENT WILDFIRES SHOULD ALSO BE PREPARED FOR LOW VISIBILITIES AS THE WIND PICKS UP DUST AND ASH FROM THE BURN SCARS. VISIBILITIES COULD DROP BELOW ONE MILE AT TIMES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ KRAMAR
000 WWUS74 KAMA 060907 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 407 AM CDT THU APR 6 2006 ...VERY WINDY CONDITIONS TO RETURN TO THE TEXAS AND OKLAHOMA PANHANDLES TODAY... .A STRONG SURFACE LOW PRESSURE CENTER WILL DEEPEN RAPIDLY ACROSS THE CENTRAL PLAINS IN RESPONSE TO THE APPROACH OF A STRONG UPPER LEVEL SYSTEM. AS THE PRESSURE GRADIENT TIGHTENS...WIND SPEEDS WILL INCREASE FROM THE WEST WITH SUSTAINED SPEEDS OF 35 TO 40 MPH...WITH GUSTS OVER 50 MPH. TXZ011>020-061715- /O.UPG.KAMA.WI.Y.0003.060406T1200Z-060407T0200Z/ /O.NEW.KAMA.HW.W.0002.060406T1200Z-060407T0200Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 407 AM CDT THU APR 6 2006 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE. THIS WARNING IS AN UPGRADE FROM THE PREVIOUSLY ISSUED WIND ADVISORY. A STRONG STORM SYSTEM WILL MOVE ACROSS THE CENTRAL HIGH PLAINS TODAY. A LOW PRESSURE CENTER WILL DEEPEN RAPIDLY IN RESPONSE...HELPING TO INCREASE THE PRESSURE GRADIENT AT THE SURFACE. THIS TIGHT SURFACE GRADIENT WILL CAUSE SUSTAINED WINDS OF 40 MILES AN HOUR OR GREATER WITH GUSTS TO AROUND 60 MILES AN HOUR ACROSS THE SOUTHERN TEXAS PANHANDLE. PERSONS IN THE EASTERN TEXAS PANHANDLE EAST OF AREAS BURNED BY THE RECENT WILDFIRES SHOULD ALSO BE PREPARED FOR LOW VISIBILITIES AS THE WIND PICKS UP DUST AND ASH FROM THE BURN SCARS. VISIBILITIES COULD DROP BELOW ONE MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE DRIVING HIGH PROFILE VEHICLES MAY WANT TO POSTPONE THEIR TRIP ACROSS THE SOUTHERN TEXAS PANHANDLE THROUGH EARLY THIS EVENING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ OKZ001>003-TXZ001>010-061715- /O.CON.KAMA.WI.Y.0003.060406T1200Z-060407T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN 407 AM CDT THU APR 6 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM CDT THIS EVENING... A STRONG STORM SYSTEM WILL MOVE ACROSS THE CENTRAL HIGH PLAINS TODAY. A LOW PRESSURE CENTER WILL DEEPEN RAPIDLY IN RESPONSE...HELPING TO INCREASE THE PRESSURE GRADIENT AT THE SURFACE. THIS TIGHT SURFACE GRADIENT WILL CAUSE SUSTAINED WINDS OF 35 MILES AN HOUR OR GREATER WITH GUSTS UP TO 55 MILES AN HOUR ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PERSONS IN THE EASTERN TEXAS PANHANDLE EAST OF AREAS BURNED BY THE RECENT WILDFIRES SHOULD ALSO BE PREPARED FOR LOW VISIBILITIES AS THE WIND PICKS UP DUST AND ASH FROM THE BURN SCARS. VISIBILITIES COULD DROP BELOW ONE MILE AT TIMES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ GOEHRING
000 WWUS74 KAMA 061206 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 706 AM CDT THU APR 6 2006 ...VERY WINDY CONDITIONS TO RETURN TO THE TEXAS AND OKLAHOMA PANHANDLES TODAY... .A STRONG SURFACE LOW PRESSURE CENTER WILL DEEPEN RAPIDLY ACROSS THE CENTRAL PLAINS IN RESPONSE TO THE APPROACH OF A STRONG UPPER LEVEL SYSTEM. AS THE PRESSURE GRADIENT TIGHTENS...WIND SPEEDS WILL INCREASE FROM THE WEST WITH SUSTAINED SPEEDS OF 35 TO 40 MPH...WITH GUSTS OVER 50 MPH. TXZ011>020-062015- /O.CON.KAMA.HW.W.0002.000000T0000Z-060407T0200Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 706 AM CDT THU APR 6 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A STRONG STORM SYSTEM WILL MOVE ACROSS THE CENTRAL HIGH PLAINS TODAY. A LOW PRESSURE CENTER WILL DEEPEN RAPIDLY IN RESPONSE... HELPING TO INCREASE THE PRESSURE GRADIENT AT THE SURFACE. THIS TIGHT SURFACE GRADIENT WILL CAUSE SUSTAINED WINDS OF 40 MILES AN HOUR OR GREATER WITH GUSTS TO AROUND 60 MILES AN HOUR ACROSS THE SOUTHERN TEXAS PANHANDLE. PERSONS IN THE EASTERN TEXAS PANHANDLE EAST OF AREAS BURNED BY THE RECENT WILDFIRES SHOULD ALSO BE PREPARED FOR LOW VISIBILITIES AS THE WIND PICKS UP DUST AND ASH FROM THE BURN SCARS. VISIBILITIES COULD DROP BELOW ONE MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE DRIVING HIGH PROFILE VEHICLES MAY WANT TO POSTPONE THEIR TRIP ACROSS THE SOUTHERN TEXAS PANHANDLE THROUGH EARLY THIS EVENING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ OKZ001>003-TXZ001>010-062015- /O.CON.KAMA.WI.Y.0003.000000T0000Z-060407T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN 706 AM CDT THU APR 6 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A STRONG STORM SYSTEM WILL MOVE ACROSS THE CENTRAL HIGH PLAINS TODAY. A LOW PRESSURE CENTER WILL DEEPEN RAPIDLY IN RESPONSE...HELPING TO INCREASE THE PRESSURE GRADIENT AT THE SURFACE. THIS TIGHT SURFACE GRADIENT WILL CAUSE SUSTAINED WINDS OF 35 MILES AN HOUR OR GREATER WITH GUSTS UP TO 55 MILES AN HOUR ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PERSONS IN THE EASTERN TEXAS PANHANDLE EAST OF AREAS BURNED BY THE RECENT WILDFIRES SHOULD ALSO BE PREPARED FOR LOW VISIBILITIES AS THE WIND PICKS UP DUST AND ASH FROM THE BURN SCARS. VISIBILITIES COULD DROP BELOW ONE MILE AT TIMES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ GOEHRING
000 WWUS74 KAMA 062010 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 310 PM CDT THU APR 6 2006 ...VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES... .A STRONG SURFACE LOW PRESSURE CENTER WILL CONTINUE TO DEEPEN RAPIDLY ACROSS THE CENTRAL PLAINS IN RESPONSE TO A STRONG UPPER LEVEL LOW PRESSURE SYSTEM. AS THE PRESSURE GRADIENT TIGHTENS...WIND SPEEDS WILL INCREASE FROM THE WEST WITH SUSTAINED SPEEDS OF 35 TO 45 MPH...WITH GUSTS OVER 50 MPH. TXZ011>020-070200- /O.CON.KAMA.HW.W.0002.000000T0000Z-060407T0200Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 310 PM CDT THU APR 6 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... PERSONS IN THE EASTERN TEXAS PANHANDLE EAST OF AREAS BURNED BY THE RECENT WILDFIRES SHOULD ALSO BE PREPARED FOR LOW VISIBILITIES AS THE WIND PICKS UP DUST AND ASH FROM THE BURN SCARS. VISIBILITIES COULD DROP BELOW ONE MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE DRIVING HIGH PROFILE VEHICLES MAY WANT TO POSTPONE THEIR TRIP ACROSS THE SOUTHERN TEXAS PANHANDLE THROUGH EARLY THIS EVENING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ OKZ001>003-TXZ001>010-070200- /O.CON.KAMA.WI.Y.0003.000000T0000Z-060407T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN 310 PM CDT THU APR 6 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PERSONS IN THE EASTERN TEXAS PANHANDLE EAST OF AREAS BURNED BY THE RECENT WILDFIRES SHOULD ALSO BE PREPARED FOR LOW VISIBILITIES AS THE WIND PICKS UP DUST AND ASH FROM THE BURN SCARS. VISIBILITIES COULD DROP BELOW ONE MILE AT TIMES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ JRC
000 WWUS74 KAMA 070207 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 907 PM CDT THU APR 6 2006 ...WIND CONCERNS DIMINISHING INTO THE EVENING... .DAYTIME MIXING WILL SUBSIDE WITH THE LOSS OF HEATING. WHILE PRESSURE GRADIENT WILL REMAIN SOMEWHAT TIGHT...WINDS ARE ONLY EXPECTED IN THE 10 TO 20 KT RANGE OVERNIGHT UNTIL FRONTAL BOUNDARY MOVES THROUGH EARLY TO MID MORNING. TXZ011>020-070315- /O.CAN.KAMA.HW.W.0002.000000T0000Z-060407T0200Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 907 PM CDT THU APR 6 2006 ...HIGH WIND WARNING IS CANCELLED... WINDS ARE EXPECTED TO DIMINISH THROUGH THE EVENING AS STRONG DAYTIME MIXING WANES. SINCE WINDS OF 40 MPH ARE NO LONGER EXPECTED TO PRESENT SIGNIFICANT HAZARDS...THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH WIND WARNING. $$ OKZ001>003-TXZ001>010-070315- /O.CAN.KAMA.WI.Y.0003.000000T0000Z-060407T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN 907 PM CDT THU APR 6 2006 ...WIND ADVISORY IS CANCELLED... WINDS ARE EXPECTED TO DIMINISH THROUGH THE EVENING AS STRONG DAYTIME MIXING WANES. SINCE WINDS OF 35 MPH ARE NO LONGER EXPECTED TO PRESENT SIGNIFICANT HAZARDS...THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY. $$ KRAMAR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 4:33 AM CDT, 11 hours 3 minutes earlier.
Area forecast discussion, Apr 5, 4:33 AM CDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
433 AM CDT WED APR 5 2006
.DISCUSSION...
VERY WARM TO NEAR RECORD HIGH TEMPERATURES ARE IN STORE FOR MOST OF
THE AREA TODAY. THE DRYLINE DEVELOPS OVER THE EXTREME EASTERN PART
OF THE PANHANDLES WITH DOWNSLOPING CONDITIONS WEST. RED FLAG CRITERIA
SHOULD BE MET OVER THE WESTERN COUNTIES THIS AFTERNOON WHERE RELATIVE
HUMIDITIES DROP BELOW 15 PERCENT AND 20 FOOT WINDS INCREASE ABOVE 20
MPH.
AS THE STRONG LOW PRESSURE SYSTEM APPROACHES THE SOUTHERN
PLAINS...THE DRYLINE MARCHES EAST. THE SURFACE GRADIENT TIGHTENS ON
THURSDAY...AND WINDS WILL LIKELY REACH THE WIND ADVISORY THRESHOLD. IN
ADDITION...THE LOWER LEVELS OF THE ATMOSPHERE BECOMES DRIER AND THE
RED FLAG CONDITIONS SPREAD THROUGHOUT THE REST OF THE PANHANDLES.
THE COLD FRONT SWEEPS THROUGH THE AREA EARLY ON FRIDAY...INTRODUCING
BREEZY TO WINDY NORTH WINDS...AND BRINGING TEMPORARY RELIEF TO THE
FIRE DANGER. THE SURFACE FLOW TRANSITIONS BACK FROM THE SOUTH
SATURDAY...AND BEGINS THE SLOW MODIFICATION OF THE AIRMASS. DRY AIR
FILTERS INTO THE WESTERN PORTIONS OF THE PANHANDLES AS EARLY AS
SUNDAY...AND WORKS EAST THE FIRST HALF OF THE WEEK. NO PRECIPITATION
IS IN SIGHT FOR THE PANHANDLES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 87 52 71 40 / 10 0 0 0
BEAVER OK 87 54 73 40 / 10 10 10 0
BOISE CITY OK 85 47 65 38 / 10 10 0 0
BORGER TX 86 57 71 44 / 10 0 0 0
BOYS RANCH TX 89 51 72 40 / 10 0 0 0
CANYON TX 89 51 72 40 / 10 0 0 0
CLARENDON TX 87 57 76 44 / 10 10 0 0
DALHART TX 85 46 69 36 / 10 0 0 0
GUYMON OK 88 51 71 40 / 10 10 10 0
HEREFORD TX 86 49 71 39 / 10 0 0 0
LIPSCOMB TX 86 56 74 42 / 10 10 10 0
PAMPA TX 85 58 70 43 / 10 10 10 0
SHAMROCK TX 86 61 77 45 / 10 10 10 0
WELLINGTON TX 86 61 79 47 / 10 10 10 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM WEDNESDAY TO 9 PM WEDNESDAY FOR THE
FOLLOWING ZONE: CIMARRON.
FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 10 PM THURSDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.
TX...FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 10 PM THURSDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
WHEELER.
RED FLAG WARNING FROM 11 AM WEDNESDAY TO 9 PM WEDNESDAY FOR THE
FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...
OLDHAM...POTTER...RANDALL...AND SHERMAN.
&&
24/08Hazardous weather outlook, Apr 5, 1:00 PM CDT, 2 hours 36 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED APR 5 2006 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... FIRE DANGER WILL BE HIGH TO VERY HIGH TODAY...ESPECIALLY IN THE WESTERN SECTIONS OF THE PANHANDLES. A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN ONE-THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES UNTIL 9 PM. ALSO...CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... EXTREMELY HIGH FIRE DANGER IS EXPECTED ON THURSDAY ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. VERY STRONG WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL AFFECT THE PANHANDLES WITH RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. HIGH FIRE DANGER IS EXPECTED AGAIN ON SUNDAY...MONDAY...AND TUESDAY...MAINLY ACROSS THE WESTERN PORTIONS OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... FIREFIGHTERS AND EMERGENCY RESPONDERS ACROSS THE AREA SHOULD PREPARE FOR THE POSSIBILITY OF DANGEROUS WILDFIRE SPREAD TODAY AND ESPECIALLY ON THURSDAY. PREPARATIONS SHOULD BE MADE FOR INCREASED FIRE DANGER AGAIN ON SUNDAY...MONDAY...AND TUESDAY. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 5:34 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 10 hr |
| Apr 5, 5:34 AM CDT | Red Flag Warning | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 16 hr |
| Apr 5, 3:19 PM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 30 hr |
Nearby
Wind Advisories in Texas, 2006Wind Advisories in Oklahoma, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.